Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Can i stop taking medicine for seizures if i dont have the attack ?

hello i am 18yrs old now, i am having seizures attack since 11-11-2005 and after it ,every year and i am taking eptoin 400mg at night before going to sleep , last year i did nt attacked by it now what should i do ,Do i continue to take eptoin (seizures attack due to tension and high fever )
Asked On : Wed, 23 Mar 2011
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to healthcare magic!!
So you have been having seizure even while on medication until last year and have been seizure free since a year, then you should continue the medications atleast for another 2 years once you have been seizure free for 3 years continuously then the neurologist will get an EEG done and decide regarding the decrease in dose or stoppage but you will have to stop by slowly reducing your dosage called tapering. do not stop the medication by yourself without consulting a doctor it may lead to serious complications.
take care.
Answered: Wed, 23 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor